Alert archive / North Dakota / Flash Flood Warnings in 2014

Flash Flood Warning 2, NWS Bismarck, ND

June 18, 2014Dickey County, LaMoure County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Jun 18, 2014, 9:24 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2014, 9:24 PM CDT (02:24 UTC)
Expired
Jun 19, 2014, 3:30 AM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

Counties Dickey County, ND, LaMoure County, ND

The radar

The Aberdeen radar (KABR), 94 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1475 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WGUS53 KBIS 190224
FFWBIS
NDC021-045-190830-
/O.NEW.KBIS.FF.W.0002.140619T0224Z-140619T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
  LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 330 AM CDT THURSDAY

* AT 916 PM CDT...SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAIN
  EXTENDED THROUGH EDGELEY...MERRICOURT...AND FORBES...AND INTO
  SOUTH DAKOTA. RADAR INDICATES THAT TWO INCHES OF RAIN HAS ALREADY
  FALLEN IN PARTS OF THE WARNED AREA...WITH ANOTHER TWO OR THREE
  INCHES POSSIBLE THIS EVENING.

* RUNOFF FROM THIS EXCESSIVE RAIN WILL CAUSE FLASH FLOODING.
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FORBES...ELLENDALE...MONANGO...MERRICOURT...EDGELEY...BERLIN...
  AND DICKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4663 9896 4664 9811 4594 9834 4592 9860
      4593 9896

$$

COOPER/MARTIN
3 follow-up statements
686 
WGUS73 KBIS 190337
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1037 PM CDT WED JUN 18 2014

NDC021-045-190830-
/O.CON.KBIS.FF.W.0002.000000T0000Z-140619T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKEY ND-LAMOURE ND-
1037 PM CDT WED JUN 18 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LAMOURE AND DICKEY 
COUNTIES UNTIL 330 AM CDT THURSDAY...

AT 1030 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUED ACROSS 
THE WARNED AREA OF DICKEY AND LAMOURE COUNTIES. RADAR ESTIMATES 
NEARLY THREE INCHES OF RAIN HAS FALLEN THIS EVENING...AND ANOTHER 
INCH OR TWO OF RAIN IS FORECAST INTO THE EARLY MORNING HOURS OF 
THURSDAY.

RUNOFF FROM THIS EXCESSIVE RAIN WILL CAUSE FLASH FLOODING TO OCCUR. 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
FORBES...ELLENDALE...MONANGO...MERRICOURT...EDGELEY...BERLIN...AND 
DICKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS 
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTY ROADS 
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE OR WALK INTO FLOODED AREAS. NOW THAT DARKNESS HAS SET 
IN IT WILL BE EVEN HARDER TO SEE FLOOD WATERS OR DETERMINE THE DEPTH 
OF THE WATER. TURN AROUND...DONT DROWN.

&&

LAT...LON 4663 9896 4664 9811 4594 9834 4592 9860
      4593 9896

$$

MARTIN/COOP
639 
WGUS73 KBIS 190452
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1152 PM CDT WED JUN 18 2014

NDC021-045-190830-
/O.CON.KBIS.FF.W.0002.000000T0000Z-140619T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKEY ND-LAMOURE ND-
1152 PM CDT WED JUN 18 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LAMOURE AND DICKEY
COUNTIES UNTIL 330 AM CDT...

JUST BEFORE MIDNIGHT HEAVY RAIN CONTINUED ACROSS LAMOURE AND DICKEY 
COUNTIES. RADAR ESTIMATES SHOW UPWARDS OF FOUR INCHES OF RAIN HAD 
FALLEN IN PARTS OF THE WARNED AREA WEDNESDAY EVENING. ANOTHER INCH 
OF RAIN IS FORECAST BETWEEN MIDNIGHT AND THE EARLY MORNING HOURS OF 
THURSDAY. RUNOFF FROM THIS EXCESSIVE RAIN WILL CAUSE FLASH FLOODING 
TO OCCUR.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
...STREAMS...AND ROADS. ADDITIONALLY...COUNTY ROADS AND FARMLAND 
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE 
ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAREFUL AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4663 9896 4664 9811 4594 9834 4592 9860
      4593 9896

$$

JP MARTIN
405 
WGUS73 KBIS 190824
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
324 AM CDT THU JUN 19 2014

NDC021-045-190839-
/O.EXP.KBIS.FF.W.0002.000000T0000Z-140619T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKEY ND-LAMOURE ND-
324 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LAMOURE AND DICKEY
COUNTIES WILL BE ALLOWED TO EXPIRE AT 330 AM CDT/230 AM MDT/...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED...WERE BEGINNING TO
RECEDE...OR HAVE BEEN SIGNED AND BARRICADED. IF ONGOING FLOODING HAS
BEEN OBSERVED WITHOUT PROPER SIGNING OR BARRICADES...PLEASE REPORT IT
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4663 9896 4664 9811 4594 9834 4592 9860
      4593 9896

$$

ABELING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 9:24 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 18, 9:24 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM CDT WED JUN 18 2014

.UPDATE...
ISSUED AT 910 PM CDT WED JUN 18 2014

BROAD AREA OF THUNDERSTORMS CONTINUE TO PUSH EASTERLY THROUGH
CENTRAL INTO EASTERN NORTH DAKOTA. HAVE EXPANDED TORNADO WATCH
INTO STUTSMAN FOR THE NEXT HOUR...AND HAVE CONTINUED LOGAN AND
MCINTOSH FOR THE NEXT HOUR AS TORNADIC THREAT REMAINS IN AREA OF
LOW LEVEL SHEAR AHEAD OF APPROACHING SYSTEM. TORNADO WATCH OVER LAMOURE
AND DICKEY WILL CONTINUE FOR THE NEXT FEW HOURS. AS FOR FLASH
FLOOD WATCH...HAVE SHAVED OFF THE BACK TIER OF COUNTIES AS SYSTEM
PUSHES EAST AND EXPECT ANY ADDITIONAL PRECIP TO BE LIGHT. LAST
CONCERN IS WINDS ON THE BACKSIDE OF SYSTEM. SOME STRONG GUSTS
DEVELOPED IN WAKE LOW OVER PTNS OF S CTRL NORTH DAKOTA...THOUGH
EXPECT THESE WINDS TO TAPER OVER THE NEXT FEW HOURS. UPDATES HAVE
BEEN SENT.

UPDATE ISSUED AT 653 PM CDT WED JUN 18 2014

QUICK UPDATED TO CANCEL THE TORNADO WATCH FOR
OLIVER...MORTON...GRANT...SIOUX AND BURLEIGH COUNTIES.

UPDATE ISSUED AT 556 PM CDT WED JUN 18 2014

TORNADO WATCH HAS BEEN CANCELLED FOR STARK...ADAMS AND HETTINGER
COUNTIES. STRONG THUNDERSTORMS CONTINUE ACROSS THE FAR SOUTH
CENTRAL BUT HAVE GENERALLY BEEN BELOW SEVERE LEVELS. THESE STORMS
CONTINUE TO DECREASE IN INTENSITY AS THEY LIFT NORTH INTO A MORE
STABLE LOW LEVEL AIRMASS. CAN NOT COMPLETELY RULE OUT A STRONG TO
SEVERE THUNDERSTORM YET THIS EVENING...WE THINK MAINLY ALONG THE
SOUTH DAKOTA BORDER FROM THE MISSOURI RIVER INTO THE JAMES RIVER
VALLEY. AS MOISTURE FROM THE CENTRAL PLAINS CONTINUES TO FEED INTO
THE CENTRAL DAKOTAS. WEST OF THE INVERTED SURFACE TROUGH
SUBSIDENCE IS SIGNIFICANT AND SURFACE FLOW HAS TURNED NORTHERLY.
THUS THE FLOOD WATCH HAS BEEN CANCELLED FOR THE SOUTHWEST THROUGH
THE FAR NORTH CENTRAL INCLUDING DICKINSON...HETTINGER...WATFORD
CITY AND WILLISTON.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 224 PM CDT WED JUN 18 2014

MAIN FORECAST ISSUE TODAY WILL BE CONVECTION THROUGH TONIGHT.

CURRENTLY...TORNADO WATCH 322 IS IN EFFECT FOR PORTIONS OF THE
SOUTHWEST AND SOUTH CENTRAL. SURFACE LOW OVER SOUTH CENTRAL SOUTH
DAKOTA WITH AN INVERTED TROUGH INTO SOUTHWEST NORTH DAKOTA.
ABUNDANT LOW LEVEL MOISTURE CONTINUES TO POOL OVER CENTRAL AND
WESTERN NORTH DAKOTA ALONG THE INVERTED TROUGH HELPING TO
DESTABILIZE THE LOWER ATMOSPHERE. AN UPPER LEVEL LOW LIFTING
NORTH THROUGH MONTANA IS PROVIDING ABUNDANT UPPER LEVEL DIFFLUENCE
OVER THE ENTIRE FORECAST AREA. IMPULSES LIFTING NORTH AROUND THE
UPPER LOW ARE PROVIDING ABUNDANT BULK SHEAR AS THE SYSTEM NEARS.
THIS ENTIRE SETUP IS RESULTING IN AN INCREASED RISK OF SEVERE
THUNDERSTORMS ACROSS THE SOUTHWEST AND SOUTH CENTRAL THIS
AFTERNOON AND EVENING.

REGARDING THE FLASH FLOOD WATCH...PRECIPITABLE WATER VALUES IN
EXCESS OF 1.5 INCHES ARE SITUATED OVER SOUTH CENTRAL NORTH DAKOTA
THIS AFTERNOON. CURRENT BACK EDGE OF CONVECTION LOOKS TO BE
ESTABLISHING ITSELF OVER BOWMAN COUNTY. THUS THE WESTERN EXTENT OF
THE WATCH LOOKS GOOD. THIS AREA WILL BE THE FIRST TO BE OUT OF THE
HEAVY RAIN THREAT THIS EVENING. FARTHER EAST...EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA FROM THE TURTLE MOUNTAINS TO THE JAMES RIVER
VALLEY LOOK LIKE THEY MAY NOT SEE CONVECTION UNTIL MID EVENING. BY
THIS TIME THE UPPER LEVEL LOW WILL BE LIFTING NORTHEAST. THUS
ALTHOUGH HEAVY RAIN IS EXPECTED...STORMS SHOULD BE PROPAGATING
FORWARD WITH LESS CHANCE OF STORMS TRAINING OVER THE SAME AREA.
THE AXIS OF GREATEST MOISTURE WILL SHIFT OVER THIS AREA. THUS
THERE WILL BE A POTENTIAL OF HEAVY RAIN AND WILL LET THE WATCH
RIDE FOR NOW.

THINGS FINALLY QUIET DOWN LATE TONIGHT INTO THURSDAY...BUT WITH
THE UPPER LOW TRACKING ALONG THE INTERNATIONAL BORDER...WILL KEEP
SOME SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA...MAINLY
AFTERNOON DIURNALLY DRIVEN.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 224 PM CDT WED JUN 18 2014

BROAD UPPER LOW SLOWLY WORKS ITS WAY EASTWARD JUST TO THE NORTH OF
THE INTERNATIONAL BORDER KEEPING CYCLONIC FLOW OVER THE AREA THROUGH
FRIDAY AFTERNOON. THIS WILL BRING CHANCES FOR SHOWERS/THUNDERSTORMS
MAINLY OVER THE NRN CWA...THOUGH EXPECT ANY STORMS SHOULD REMAIN
TAME WITH INSTABILITY ON THE WEAK SIDE. QUIET WEATHER EXPECTED
FRIDAY NIGHT BEHIND DEPARTING LOW AS IT STARTS TO SHIFT MORE
NORTHEASTERLY. AN ACTIVE WESTERLY FLOW PATTERN DEVELOPS FOR THE
WEEKEND INTO EARLY NEXT WEEK...BRINGING A NEAR DAILY CHANCE FOR
SHOWERS/STORMS. TEMPS WILL BE NEAR AVERAGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 656 PM CDT WED JUN 18 2014

MVFR CONDITIONS IN RAIN WITH EMBEDDED THUNDERSTORMS...FOG AND
STRATUS WILL IMPACT KBIS/KMOT/KJMS THIS EVENING. IFR FOG AND
STRATUS ARE POSSIBLE LATER TONIGHT. MVFR FOG AND STRATUS IS
POSSIBLE AT KDIK THIS EVENING. OTHERWISE...VFR CONDITIONS EXPECTED
AT KISN.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR NDZ003>005-011>013-
021>023-025-035>037-046>048-050-051.

&&

UPDATE...JJS
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...AYD
Hazardous weather outlook, Jun 18, 8:06 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
806 PM CDT WED JUN 18 2014

NDZ002-003-005-010>013-019>023-025-034-035-042-045-200115-
BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-MERCER-
OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-GRANT-SIOUX-
806 PM CDT WED JUN 18 2014 /706 PM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-200115-
BOTTINEAU-
806 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE
WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS ON THURSDAY AND FRIDAY.
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-009-017-018-031>033-040-041-043-044-200115-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
806 PM CDT WED JUN 18 2014 /706 PM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ036-037-046>048-050-051-200115-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
806 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR CENTRAL NORTH DAKOTA THROUGH
TONIGHT. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION.

THUNDERSTORMS ARE LIKELY THIS EVENING. A FEW STORMS MAY BE SEVERE
WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

SCHILD

In the hours before

Local storm report, Jun 18, 8:31 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     7 NE ASHLEY             46.11N  99.27W
06/18/2014  E70 MPH          MCINTOSH           ND   TRAINED SPOTTER

            ARB OBSERVER. REPORTED WINDS ESTIMATED AT 70 MPH. A
            POLE BARN LOST ROOF. ANOTHER BARN IS GONE. LOST
            POWER...FIVE 15 FT TREES ARE OUT OF THE GROUND AND ABOUT
            200FT OF FENCING IS GONE.POSSIBLE TORNADO.

&&

CORRECTED REMARKS

AC
Special weather statement, Jun 18, 8:31 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT WED JUN 18 2014

NDZ019-020-034-035-042-045-046-190445-
MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...ELGIN...FORT YATES...LINTON
831 PM CDT WED JUN 18 2014 /731 PM MDT WED JUN 18 2014/

STRONG WINDS CONTINUE TO DEVELOP OVER PORTIONS OF CENTRAL NORTH DAKOTA
AS A RESULT OF A DEPARTING STORM SYSTEM. PERSONS AROUND THE
BISMARCK AND MANDAN AREAS ALONG WITH THE LINTON...FORT
YATES...ELGIN...CENTER...BEULAH...AND HAZEN AREAS SHOULD PREPARE FOR
WIND GUSTS UP TO 55 MPH. THESE WIND GUSTS WILL CONTINUE THROUGH
MID-EVENING BEFORE DIMINISHING. THIS WILL AFFECT TRAVELERS ALONG
HIGHWAY 83 IN THE WASHBURN AND BISMARCK AREAS ALONG WITH TRAVELERS
ALONG INTERSTATE 94 BETWEEN STERLING AND GLEN ULLIN.

SCHILD
Local storm report, Jun 18, 8:36 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
836 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     ASHLEY                  46.03N  99.37W
06/18/2014                   MCINTOSH           ND   TRAINED SPOTTER

            SPOTTER REPORTED NO POWER...ROOF OF BARN GONE...FULLY
            GROWN TREES OUT OF THE GROUND...LOST OF CAFE SHELTER.

&&

AC
Local storm report, Jun 18, 8:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     ASHLEY                  46.03N  99.37W
06/18/2014                   MCINTOSH           ND   TRAINED SPOTTER

            SPOTTER REPORTED NO POWER...ROOF OF BARN GONE...FULLY
            GROWN TREES OUT OF THE GROUND...LOST OF CALF SHELTER.

&&

CORRECTED REMARKS

TM
Special weather statement, Jun 18, 8:51 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
851 PM CDT WED JUN 18 2014

NDZ023-025-036-037-047-048-050-051-190230-
DICKEY ND-FOSTER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCINTOSH
ND-STUTSMAN ND-WELLS ND-
851 PM CDT WED JUN 18 2014

...THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL
WERE MOVING THROUGH KIDDER...STUTSMAN...LAMOURE...AND DICKEY
COUNTIES THIS WEDNESDAY EVENING...

JUST BEFORE 900 PM CDT...THUNDERSTORMS EXTENDED FROM STEELE...ALONG
INTERSTATE 94 THROUGH MEDINA...AND EDGELEY...TO FORBES. MOVEMENT WAS
NORTHEAST AT 25 MPH.

UP TO TWO INCHES OF RAIN...WIND GUSTS TO 50 MPH...AND PENNY SIZE
HAIL ARE POSSIBLE WITH THESE STORMS.

SOME PLACES IN THE PATH OF THESE STORMS INCLUDE...
KULM...CHASE LAKE...ALFRED...LAKE WILLIAMS...JUD...CLEVELAND...
WINDSOR...PETTIBONE...MERRICOURT...EDGELEY...AND MONANGO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. STAY ALERT.

FLOODING OF LOW LYING AND POOR DRAINAGE AREAS COULD OCCUR. DO NOT
WALK OR DRIVE INTO FLOOD WATER.

LAT...LON 4680 9945 4704 10012 4712 10012 4736 9957
      4734 9847 4664 9843 4663 9841 4593 9835
      4593 9913
TIME...MOT...LOC 0141Z 243DEG 18KT 4707 9975 4680 9918
          4595 9887

JP MARTIN
Local storm report, Jun 18, 9:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     NON-TSTM WND GST 6 NE BISMARCK           46.87N 100.69W
06/18/2014  M61 MPH          BURLEIGH           ND   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 61 MPH WITH WEATHER STATION
            ASSOCIATED WITH A WAKE LOW BEHIND A LINE OF
            THUNDERSTORMS.

&&

SCHECK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:15 PM CDTTornado WarningBISDickey, McIntosh30 min
Jun 18, 7:23 PM CDTTornado WarningBISDickey, McIntosh37 min
Jun 18, 7:48 PM CDTTornado WarningBISKidder27 min
Jun 18, 7:54 PM CDTTornado WarningBISKidder36 min
Jun 18, 7:57 PM CDTTornado WarningBISDickey, LaMoure, Logan, McIntosh33 min
Jun 18, 8:15 PM CDTTornado WarningBISKidder30 min
Jun 18, 8:51 PM CDTSpecial Weather StatementBISDickey, Kidder, LaMoure, Stutsman39 min
Jun 18, 9:09 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure66 min
Jun 18, 9:14 PM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells61 min
Jun 18, 9:19 PM CDTTornado WarningBISFoster, Stutsman26 min
Jun 18, 10:46 PM CDTSpecial Weather StatementBISFoster, Stutsman59 min
Jun 18, 10:50 PM CDTSpecial Weather StatementBISFoster, Stutsman55 min
Jun 19, 3:38 AM CDTRiver Flood WarningBISEmmons56 hr
Jun 19, 5:29 PM CDTSpecial Weather StatementBISGrant61 min
Jun 19, 6:33 PM CDTSpecial Weather StatementBISGrant27 min
Jun 19, 6:53 PM CDTSpecial Weather StatementBISSioux37 min

Nearby

Flash Flood Warnings in North Dakota, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.